Tennessee, 2014

Strong Wind in Tennessee, March 12, 2014

March 12, 2014 · NWS OHX · 1 event in 1 county or zone

A strong cold front passage through Middle Tennessee during the morning hours resulted in gradient winds of 20-30 mph with wind gusts in excess of 35 mph.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A strong cold front passage through Middle Tennessee during the morning hours resulted in gradient winds of 20-30 mph with wind gusts in excess of 35 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 12, 9:58 AM CST, 53 minutes earlier.

Area forecast discussion, Mar 12, 9:58 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 AM CDT WED MAR 12 2014

.UPDATE...
STRONG COLD FRONT MOVED INTO NW PART OF MIDDLE TN AROUND DAYBREAK.
IT RACED ACROSS THE REGION THIS MORNING AND MOVED OUT OF THE MID
STATE JUST BEFORE 16Z. A VERY NARROW BAND OF SHOWERS ACCOMPANIED
THE FRONT AND HAD EXITED THE MID STATE BY 16Z. POST FRONTAL
NORTHWEST WINDS WERE COMMONLY IN THE 20 TO 30 MPH RANGE WITH
GUSTS CLOSE TO 40 MPH. EXPECT SIMILAR WINDS FOR THE NEXT SEVERAL
HOURS BEFORE DECREASING LATE THIS AFTERNOON AS GRADIENT SLACKENS.
WILL KEEP THE LOW END WIND ADVISORY GOING TO ITS ORIGINAL ENDING
TIME OF 00Z. WILL ALSO KEEP SLIGHT CHANCE POPS ALL AREAS THIS
AFTERNOON FOR POSSIBILITY OF A LITTLE BIT OF LIGHT RAIN/SPRINKLES.

&&

.PREV DISCUSSION... /ISSUED 738 AM CDT WED MAR 12 2014/

UPDATE...
UPDATED THE SUITE OF FORECAST PRODUCTS PER CURRENT RADAR AND
SHORT TERM MODEL TRENDS. BASICALLY...LOOKS LIKE MOST SHWR
ACTIVITY IN A LINEAR TYPE NE/SW LINE IS JUST IN FRONT OF SFC
FRONT WHICH HAS ALREADY WORKED ITS WAY INTO THE CLARKSVILLE AREA
WITH TEMPS CURRENTLY AROUND 50 AND BREEZY NW WINDS WITH GUSTS UP
TO 43 MPH. SOME LIGHT SHWRS NOTED AHEAD OF THE FRONT TOO. EXPECT
THIS TREND TO CONTINUE THRU THE MID MORNING HRS...AND DECREASE
SHWR CHANCES ACROSS MOST LOCATIONS W OF PLATEAU AFTER FRONTAL
PASSAGE FOR THE MORNING HRS. STILL EXPECT TEMPS TO FALL INTO THE
UPPER 30S TO LOWER 40S BY THE LATE AFTERNOON HRS.

PREV DISCUSSION... /ISSUED 623 AM CDT WED MAR 12 2014/

AVIATION...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID-STATE BY 18Z...WITH
ALL THREE TAF SITES EXPERIENCING MVFR CIGS AND VIS UNDER A NARROW
BAND OF SHOWERS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...BUT
MAIN IMPACT WILL BE RAPID WIND SHIFT TO THE NORTHWEST WITH
SUSTAINED WINDS OF 20 TO 25 KTS AND GUSTS TO NEAR 35 KTS. LOW CIGS
AND GUSTY WINDS WILL GRADUALLY SUBSIDE AFTER 00Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

49
Hazardous weather outlook, Mar 12, 4:00 AM CST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAR 12 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-131000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

WINDS WILL INCREASE BEHIND A COLD FRONTAL PASSAGE EXPECTED ACROSS
MIDDLE TENNESSEE TODAY. BEHIND THIS COLD FRONTAL PASSAGE...
SUSTAINED NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH
WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO
THE NATIONAL WEATHER SERVICE IN NASHVILLE.

31

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Lawrence

When
March 12, 10:51 AM CST
Where
Lawrence forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.217, -87.396 (the zone’s center; the record gives no point)

Trees were reported down on Kimbell Road near Collinwood Road in West Point. Utility crews were working to clear the roadway.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507978.